MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; PATELLA,METAL BACKED 29MM W/NS BEADS

ENCORE MEDICAL L.P. FOUNDATION KNEE; PATELLA,METAL BACKED 29MM W/NS BEADS
Model Number 110-02-029
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to loosening of the components.
 
Additional Manufacturer Narrative
The reason for this revision surgery was loosen components.The in-vivo length of patient service for the implant was 5.9 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to loosening.There are many factors that may contribute to the event that are outside the control of djo surgical are loose joints from inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
PATELLA,METAL BACKED 29MM W/NS BEADS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key7084301
Report Number1644408-2017-01102
Device Sequence Number11045403
Product Code JWH
UDI-Device Identifier00888912108263
UDI-Public(01)00888912108263
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932246
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model Number110-02-029
Device Catalogue Number110-02-029
Device Lot Number394A1017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/04/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-025, LOT 006A1006; 010-55-025, LOT 006A1006; 010-55-025, LOT 006A1006; 010-55-025, LOT A1000003; 312-02-104, LOT 53978306; 380-09-504, LOT 59602311
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR